Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 26, 2005, 6:32 AM CDT for Upton County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2005, 6:32 AM CDT (11:32 UTC)
- Expired
- May 26, 2005, 10:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 60 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2438 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 2457 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 261136 FFWMAF TXC461-261530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 632 AM CDT THU MAY 26 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... UPTON COUNTY IN WEST TEXAS * UNTIL 1030 AM CDT * AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED VERY HEAVY RAIN FROM THUNDERSTORMS MOVING ACROSS MUCH OF UPTON COUNTY. RADAR ESTIMATES THAT OVER ONE INCH OF RAIN HAS FALLEN SINCE 530 AM CDT OVER MUCH OF WESTERN UPTON COUNTY. HEAVY RAINFALL ALSO FELL ACROSS MUCH OF THE COUNTY WEDNESDAY EVENING. THIS ADDITIONAL RAINFALL WILL AGGRAVATE THE FLOODING POTENTIAL. FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. MOST FLOODING DEATHS ARE PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3163 10223 3108 10219 3112 10180 3163 10185 $$
2 follow-up statements
000
WGUS74 KMAF 261346
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
836 AM CDT THU MAY 26 2005
TXC461-261530-
UPTON-
836 AM CDT THU MAY 26 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 AM CDT FOR UPTON
COUNTY...
AT 834 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
HEAVY RAIN PRODUCING FLASH FLOODING OVER THE WARNED AREA.
SOME LOCATIONS AFFECTED BY THE FLASH FLOODING INCLUDE...CENTRAL
UPTON COUNTY. THE INTERSECTION OF HIGHWAY 349 AND HIGHWAY 67 ARE
FLOODED WITH AS MUCH AS ONE HALF FOOT OF WATER OVER THE ROADS. LARGE
AMOUNTS OF RAIN HAVE FALLEN AROUND THE KING MOUNTAIN AREA SINCE LAST
EVENING AND SIGNIFICANT FLOODING IS MOST LIKELY ONGOING IN RURAL
AREAS NORTH OF MCCAMEY AND WEST OF FM 2463. GROUND TRUTH REPORTS
INDICATE 4 INCHES OF RAIN 15 MILES NORTHWEST OF RANKIN.
FLASH FLOODING OF CREEKS AND STREAMS... STREETS...LOW WATER CROSSINGS...
AND LOW LYING FARMLAND IS LIKELY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND. MOST FLOODING DEATHS ARE PREVENTABLE. TURN
AROUND... DONT DROWN.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3163 10223 3108 10219 3114 10204 3112 10180
3163 10185
$$000 WGUS74 KMAF 261412 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 907 AM CDT THU MAY 26 2005 TXC461-261530- UPTON- 907 AM CDT THU MAY 26 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 AM CDT FOR UPTON COUNTY... AT 904 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE WIDESPREAD MODERATE RAIN AND FLASH FLOODING OVER THE WARNED AREA. AT 900 AM CDT...LOCAL LAW ENFORCEMENT RELAYED A REPORT INDICATING TWO FEET OF STANDING WATER ACROSS THE INTERSECTION OF HIGHWAY 349 AND THE NORTH END OF RANKIN DRAW TWO MILES NORTH OF RANKIN. SOME LOCATIONS AFFECTED BY THE RAIN PRODUCING FLASH FLOODING INCLUDE...RANKIN...MCCAMEY...AND ALL OF UPTON COUNTY. FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3163 10223 3108 10219 3112 10180 3163 10185 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 4:00 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 26, 4:00 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 AM CDT THU MAY 26 2005
HAVE BEEN WORKING SEVERE WEATHER SINCE ARRIVED... SO NOT MUCH TIME
TO UPDATE FORECAST. EXPECT ONGOING STORMS OVER SOUTHEASTERN
NEW MEXICO AND NORTHERN PERMIAN BASIN TO SLOWLY GRIND SOUTHEAST.
NEW STORMS CURRENTLY DEVELOPING ACROSS PERMIAN BASIN. BASICALLY LOOKS
STORMY AGAIN TODAY AND MOST OF AREA IN SLIGHT RISK AS FRONTAL BOUNDARY
AND OUTFLOW BOUNDARIES WILL HELP GENERATE NEW STORMS THROUGH THE DAY.
EXPECT CENTRAL PERMIAN BASIN AND TRANS PECOS REGION TO HAVE HIGHEST
CHANCES FOR PRECIP TODAY. RAISED POPS TONIGHT TO CHANCE FOR MOST OF
REGION. MADE FEW CHANGES TO REST OF FORECAST. HAVE INHERITED A HIGH
WIND WARNING FOR GDP... WILL LET IT CONTINUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 76 62 79 61 / 50 30 40 50
CARLSBAD NM 80 60 81 62 / 50 30 50 40
DRYDEN TX 86 65 85 68 / 50 50 20 50
FORT STOCKTON TX 82 63 83 64 / 50 50 30 50
GUADALUPE PASS TX 75 58 79 53 / 40 30 50 40
HOBBS NM 79 60 79 62 / 50 20 50 40
MARFA TX 80 58 83 54 / 30 40 30 40
MIDLAND INTL AIRPORT TX 78 62 80 62 / 50 40 40 50
ODESSA TX 78 63 82 62 / 50 40 40 50
WINK TX 85 63 88 65 / 50 40 40 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING IN EFFECT FROM 1 AM UNTIL 10 AM CDT THURSDAY
FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...HIGH WIND WARNING IN EFFECT FROM 1 AM UNTIL 10 AM CDT THURSDAY
FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
72Hazardous weather outlook, May 26, 4:37 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 437 AM CDT THU MAY 26 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-270937- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 437 AM CDT THU MAY 26 2005 (337 AM MDT THU MAY 26 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TODAY ACROSS THE REGION. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL... DAMAGING WIND... AND FLASH FLOODING THE PRIMARY THREATS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN TONIGHT WITH THE TRANS PECOS REGION HAVING THE HIGHEST PROBABILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE OVER MOST OF THE OUTLOOK AREA THROUGH SUNDAY... WITH A LOWER CHANCE THROUGH THE MIDDLE OF NEXT WEEK. AT THIS TIME THE SEVERE THREAT DOES NOT APPEAR TO BE WIDESPREAD... HOWEVER GIVEN RECENT HEAVY RAINFALL EVENTS... STORMS THAT DEVELOP MAY BE CAPABLE OF PRODUCING LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY... PERHAPS EARLY... ACROSS THE PERMIAN BASIN AND TRANS PECOS REGION. LOCAL LAW ENFORCEMENT... EMERGENCY MANAGERS... AND SPOTTER GROUPS SHOULD KEEP AWARE OF THE LATEST DEVELOPMENT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 26, 6:09 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 609 AM CDT THU MAY 26 2005 TXZ067-068-075-261145- CRANE TX-PECOS TX-WARD TX- 609 AM CDT THU MAY 26 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN WARD...NORTHERN PECOS AND WESTERN CRANE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTHEAST OF MONAHANS TO 15 MILES NORTH OF BELDING AT 609 AM CDT...MOVING EAST AT 20 MPH. PEOPLE IN EASTERN WARD...NORTHERN PECOS AND WESTERN CRANE COUNTIES... INCLUDING THE CITIES OF FORT STOCKTON...IMPERIAL...AND MONAHANS...CAN EXPECT VERY HEAVY RAIN...WIND GUSTS TO NEAR 50 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING WITH THESE STORMS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 26, 6:21 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 621 AM CDT THU MAY 26 2005 TXZ061-062-069-070-261145- ECTOR TX-MIDLAND TX-REAGAN TX-UPTON TX- 621 AM CDT THU MAY 26 2005 ...SIGNIFICANT WEATHER ALERT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTHEAST OF PENWELL TO 7 MILES SOUTHEAST OF ODESSA...TO NEAR MCCAMEY AT 618 AM CDT...MOVING EAST AT 20 MPH. PEOPLE IN SOUTHEASTERN ECTOR...SOUTHERN MIDLAND...UPTON AND WESTERN REAGAN COUNTIES...INCLUDING THE CITIES OF BIG LAKE...ODESSA AND RANKIN...CAN EXPECT VERY HEAVY RAIN...WIND GUSTS TO NEAR 40 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING WITH THESE STORMS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:03 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 42 min |
| May 25, 7:08 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 55 min |
| May 25, 7:18 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 42 min |
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 67 min |
| May 25, 7:59 PM CDT | Flash Flood Warning | MAF | Crane, Pecos | 3 hr |
| May 25, 8:10 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 42 min |
| May 25, 8:29 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 46 min |
| May 25, 9:09 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 52 min |
| May 25, 9:29 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 46 min |
| May 25, 10:13 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 47 min |
| May 25, 10:17 PM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| May 25, 11:24 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 66 min |
| May 25, 11:50 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 55 min |
| May 25, 11:51 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 54 min |
| May 26, 12:31 AM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| May 26, 12:39 AM CDT | Flash Flood Warning | MAF | Dawson | 3 hr |
| May 26, 12:44 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 37 min |
| May 26, 3:51 AM CDT | Severe Thunderstorm Warning | MAF | Loving | 54 min |
| May 26, 4:24 AM CDT | Severe Thunderstorm Warning | MAF | Winkler | 51 min |
| May 26, 5:14 AM CDT | Severe Thunderstorm Warning | MAF | Ward | 46 min |
| May 26, 5:18 AM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| May 26, 7:10 AM CDT | Flash Flood Warning | MAF | Reagan | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.